Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 19, 2004, 5:57 PM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 5:57 PM MDT (23:57 UTC)
- Expired
- Jun 19, 2004, 7:00 PM MDT
- In force
- 63 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 31 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 12.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 200003
FFWELP
NMC013-TXC141-200100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
557 PM MDT SAT JUN 19 2004
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHEASTERN DONA ANA COUNTY IN NEW MEXICO
INCLUDING THE CITY OF CHAPARRAL
NORTH CENTRAL EL PASO COUNTY IN TEXAS
INCLUDING THE CITY OF EL PASO
* UNTIL 700 PM MDT
* AT 551 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM THUNDERSTORMS OCCURRING OVER CHAPARRAL AND NORTHEAST EL
PASO. THUNDERSTORMS ARE MOVING SLOWLY TO THE SOUTHEAST AT 5 MPH.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING ROADS AND
STREETS...DRAINAGES AND LOW LYING AREAS INCLUDING HIGHWAYS AND
UNDERPASSES. ADDITIONALLY...ROADS AND STREAMS AND OTHER LOW LYING
AREAS IN RURAL AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR
THE LATEST WEATHER INFORMATION.
LAT...LON 3208 10647 3195 10651 3180 10639 3192 10621
3200 10637 3206 10639
$$
LUNDEENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:30 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 19, 2:30 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 230 PM MDT SAT JUN 19 2004 SYNOPSIS... SOUTH AND SOUTHEAST LOW LEVEL WINDS WILL HOLD MOISTURE IN THE BORDERLAND A WHILE LONGER. A WEAK UPPER LEVEL DISTURBANCE APPROACHING FROM THE SOUTH WILL COMBINE WITH DAYTIME HEAT TO PRODUCE EVENING SHOWERS AND THUNDERSTORMS TONIGHT. THIS WEATHER PATTERN WILL REPEAT ITSELF AGAIN ON SUNDAY. ENOUGH MOISTURE AND INSTABILITY WILL PERSIST FOR AFTERNOON AND EVENING STORMS TO CONTINUE THROUGH WEDNESDAY. BY NEXT THURSDAY WINDS WILL SHIFT TO WEST AND BRING A RETURN OF DRIER WEATHER TO THE REGION. DISCUSSION... EARLY START TO THUNDERSTORM DEVELOPMENT TODAY. SOUTHERN SACRAMENTO MOUNTAINS BEGIN TO FIRE BEFORE 11 AM...KIND OF MONSOONISH LIKE. ALREADY REPORTS OF COPIOUS HAIL LESS THAN 1/2 INCH IN DIAMETER. THOSE STORMS ARE ANCHORED IN PLACE AND THUS AN ARROYO AND SMALL STREAM ADVISORY HAS BEEN ISSUED. MOISTURE HAS FURTHER INCREASED ACROSS THE CWFA AGAIN FOR TODAY. LAST NIGHT ANOTHER OUTFLOW FROM STORMS TO THE EAST PUSHED A LOW LEVEL MOISTURE INTO THE AREA FOR A SECOND CONSECUTIVE DAY. ALSO THE UPPER HIGH IS BULGING WEST AND SHIFTING THE DEEPER MOISTURE PLUME WEST AND OVER THE AREA. LOOKING AT SATELLITE A DISTURBANCE CAN BE SEEN WORKING ITS WAY UP TOWARD THE CWFA FROM THE SOUTH. THIS SHOULD WORK WITH THE DESTABILIZATION OF DAYTIME HEATING TO INCREASE STORM ACTIVITY THIS LATE AFTERNOON AND EVENING. AREAS TO THE EAST OF A DEMING TO T OR C LINE LOOK BEST FOR CHANCES. FOR SUNDAY...DONT SEE A REASON TO GO OTHER THAN PERSISTENCE AS THE MOISTURE REMAINS IN PLACE AND MODELS HINT AT WEAK DISTURBANCES... ALONG WITH THE DAILY DETABILIZATION DUE TO SURFACE HEATING. THUS ANOTHER ROUND OF INCREASED POPS FOR SUNDAY...ESPECIALLY EAST OF THE SAME DEMING TO T OR C LINE. FIRST HALF OF NEXT WEEK LOOKS TO KEEP LESSER BUT STILL ADEQUATE MOISTURE ENTRENCHED OVER THE AREA. A MORE DIFFUSE PATTERN WILL MAKE IT HARD TO PIN POINT PREFERRED LOCALES FOR AFTERNOON STORMS...BUT HAVE TO BELIEVE WITH DEEPER MOISTURE THE BETTER CHANCES ARE EAST OF THE RIO GRANDE AND OVER ELEVATED TERRAIN. LAST HALF OF NEXT WEEK STILL LOOKS MURKY MODEL-WISE BUT TRENDS ARE TOWARD DRYING OUT AS WINDS GO MORE WEST TO NORTHWEST. PRELIMINARY NUMBERS... EL PASO BB 069/095 069/095 068 33222 ALAMOGORDO BB 065/093 067/094 066 23222 LAS CRUCES BB 065/092 067/093 065 23222 CLOUDCROFT BB 046/072 047/073 047 23233 TRUTH OR CONSEQUENCES BB 064/092 065/093 065 12122 SILVER CITY BB 060/090 059/088 060 02022 DEMING BB 064/093 066/094 065 22111 LORDSBURG BB 064/093 065/094 065 02011 SIERRA BLANCA BB 067/093 065/093 064 33322 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 14 / BIRD
Hazardous weather outlook, Jun 19, 10:30 AM MDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1030 AM MDT SAT JUN 19 2004 NMZ022>025-030>032-TXZ055-056-192300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS CRUCES...LORDSBURG...SILVER CITY...TRUTH OR CONSEQUENCES 1030 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING. SCATTERED STORMS ARE EXPECTED EAST OF THE RIO GRANDE...MORE ISOLATED WEST OF THE RIVER. PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS TO 40 MPH AND HAIL UP TO 3/4 INCHES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BIRD
In the hours before
Special weather statement, Jun 19, 4:43 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 443 PM MDT SAT JUN 19 2004 NMZ024-032-TXZ055-200230- EL PASO TX-SOUTHERN DESERT NM-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SOCORRO... SUNLAND PARK AND UNIVERSITY PARK 443 PM MDT SAT JUN 19 2004 ...THUNDERSTORMS OVER FAR WEST TEXAS AND SOUTH-CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING... .THUNDERSTORMS ARE DEVELOPING OVER DONA ANA...OTERO...AND EL PASO COUNTIES THIS AFTERNOON. AT 440 PM MDT DOPPLER RADAR SHOWED SCATTERED THUNDERSTORMS FROM SOUTHWESTERN OTERO COUNTY INTO EASTERN DONA ANA COUNTY AND EL PASO COUNTY DRIFTING SLOWLY NORTHEAST. THESE STORMS COULD PRODUCE HEAVY RAIN IN EXCESS OF 2 INCHES ALONG WITH STRONG WINDS GUSTING TO NEAR 50 MPH AND SMALL HAIL. THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER 8 PM MDT TONIGHT. IF THUNDERSTORMS APPROACH YOUR LOCATION...TAKE SHELTER. EVEN THE WEAKEST STORMS CONTAIN DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER WEATHER UPDATES.
Nearby
Flash Flood Warnings in Texas, 2004Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.